Morphine Withdrawal Symptoms
Morphine is created mostly for health reasons. It is for the treatment of chronic pain. Sometimes people suffer from severe unbearable pain which needs long-term treatment and this is where morphine comes in. It is a drug that has to be taken with supervision and under strict orders. Morphine is an opiate that is very addictive and leaves the body dependent highly on the drug. Once the body has become so used to surviving on such a powerful drug it can have very serious ramifications if just stopped abruptly. Continuing the drug as well may seem to be a better solution however it can also end fatally. Morphine acts as an agent that mimics the behavior of opiate receptors. These are natural chemicals that the brain releases in order to cause a pleasurable sensation. It acts on the brain stem where the rate of the heartbeat is controlled as well and the rate of breathing. Which is why when someone is suffering from asthma morphine helps regulate the breathing by slowing it down. It also acts on the limbic system which is the part of the brain that focuses on emotions. A person after taking morphine, feels relaxed and goes to a happy place, which I am sure many of us would like to visit from time to time. The other nervous system that is targeted is the spinal cord. The purpose of this is to send messaged from the brain to the rest of the body as well as the other way round. In this region morphine works to reduce pain. Morphine is used greatly to treat pain caused by illnesses that it is very easy to become addicted. The body tends to tolerate the morphine very quickly that one feels they are not receiving the same amount of satisfaction from the drug hence they have to increase the dosage. One’s addiction begins here. We all know that the withdrawal symptoms from any drug are harsh and it is easy to just continue on the drug to avoid this. However, the drug will destroy the body and death tends to occur.
The withdrawal from the drug is not something anyone can prepare for which is why it is mostly advisable that one does not go through the withdrawal on their own. As human being our physiology is different and how our bodies are differ. Because of this how the drug affects us is not always the same to how it affects everyone else. Within the first day of quitting morphine there are early symptoms of withdrawal that manifest. These symptoms are almost like one is catching a cold. There is muscle ache which is very typical of a cold coming through. The addict becomes restless and finds it difficult to sit still or focus on one particular thing which then causes the anxiety which raises the stress levels of a person. One finds themselves constantly with teary eyes and a runny nose which again is typical of a cold. The person begins to feel excessively tired but is not able to sleep. There is also an uncomfortable and embarrassing symptom which is excessive sweating. Once these have passed and the body realizes that it will not be getting any more of the drug, the symptoms progress and become very intense. The addict will experience abdominal cramping that is severe and then comes the diarrhea. They are unable to keep anything down due to the nausea and throwing up that comes after. Due to all this stress that the body is feeling the person’s blood pressure will go up and the heart will increase its beats at a very rapid stage. The person will have difficulty seeing as their vision is likely to become blurred and the pupils will be dilated. With some patients during withdrawal they experience involuntary limb movements and twitching which I am sure they would not want to have in public. The withdrawal works in stages. Right from the first twelve hours that the last dose was taken one will expect to begin feeling the above symptoms. Emotionally the addict will not be themselves. They will almost be in a trance state. By the second day, they will begin to feel exceptionally worse and this is when it is a very vulnerable state because it is very easy for them to fall back into the routine of taking the drug. These withdrawal symptoms can be very challenging which is why a good support system is need so one can overcome this.